What Does A Methamphetamine Overdose Look Like?
05 May, 2022
Methamphetamines are one of the most popular illicit drugs in the world. Like many other addictive drugs, methamphetamine abuse can be deadly. Over 13 million individuals have reported using these drugs (methamphetamines) at some point in their life. A vast number of those individuals now struggle with substance abuse.
Repeated methamphetamine use can increase tolerance and dependency leading the user to increase the amount of use over time. When a meth overdose occurs, contact 911 immediately. The dangers of methamphetamines are serious, and overdose is always looming. Every individual in the United States needs to understand the risks of methamphetamines and what a methamphetamine overdose looks like.
The Basics and Understanding of Methamphetamines
Methamphetamines are commonly known drugs that are related to cocaine or other stimulants. These particular drugs are toxins that remain in the brain as it is inhaled, injected, or snorted. The damage becomes significant as the substance stays in the brain for a long time. There are central nervous system functions of the brain that can become overstimulated by methamphetamine use.
When an individual takes too many methamphetamines or has an underlying health concern and takes the drug, the body may not process the substance efficiently. This can lead to a potential overdose and other fatal outcomes. More experienced methamphetamine users can sometimes fight through overdose symptoms because they have desensitized their bodily reactions. However, long-term use of the drug creates situations where an overdose is more likely to occur.
New users of methamphetamines are likely to take too much of the drug quickly, possibly leading to an overdose. Methamphetamine overdoses can happen to anyone who overuses or cuts the drug with other substances. Some individuals have found themselves in overdose situations when caffeine, fentanyl, or a sedative is consumed simultaneously. Often, individuals will experience overdoses when they aren’t aware they have an underlying health condition, a co-occurring mental disorder, or have not previously experienced the drug's effects.
A methamphetamine overdose is a horrifying situation, and it does not take much to cause an overdose fatality. Overdoses with meth can happen to individuals who are under weight or have physical heart conditions. Regardless of physical condition, when the amount of drug taken is too much for the body to handle, the brain cannot react as quickly. This then leads to an inevitable overdose. Individuals who use the drug recreationally may take it every few hours, increasing the risks and likelihood of an overdose.
A Glimpse Into a Methamphetamine Overdose
Individuals who overdose on methamphetamines can experience it in small fractions or extremely severe situations. For example, if an individual uses a small amount and has never tried the drug before, they may have an overdose if other factors are at play.
Another example is if an individual builds a tolerance to methamphetamines over time. The individual may need to take more of the drug to feel the same effect, leading to an overdose and or even death. Some of the common signs of a methamphetamine overdose in an acute situation include severe stomach pain, tremors, loss of muscle control, and seizures. Other symptoms of a slight overdose can include slowed breathing, irregular heartbeat, psychosis, or aggression.
Overdose is not unfamiliar with individuals who take methamphetamines. Suppose the individual is more prone to taking methamphetamines on a day-to-day basis. In that case, their overdose symptoms may include heart problems, rotten teeth, severe weight loss, extreme paranoia, decreased mental functioning, and all of the acute overdose symptoms happening together.
It is vital to respond immediately if overdose symptoms occur. Critical responses with 911 can stop the overdose from happening or save a life. If an individual waits to respond, the situation at hand could lead to a fatality.
Be Prepared and Find Help
Sadly, not every individual who experiences an overdose will leave the situation alive. When reporting, it is important to be prepared to give as much information to the emergency responders when they arrive. They may ask about:
How long they have been unconscious
If any other substances were involved
If they have stopped breathing or how long they stopped breathing
Any other medical problems that are known
There are a few things that can be done while waiting for emergency responders. First, reach down and tilt their head to one side so they do not choke on their vomit. Injury can be prevented by holding their head up carefully without restricting their arms and legs. Furthermore, ensure nothing is in their mouth and take instant precaution if the individual is aggressive or paranoid. If they are aggressive or paranoid, avoid touching them or moving their head altogether until emergency services arrive.
Methamphetamine Overdoses Can Cause Heart Attacks, Strokes
The more information you have about a methamphetamine overdose, the more awareness you have to help prevent one from occurring. If you or your loved one struggles with the abuse of any substance or methamphetamine addiction, finding the correct type of help today can stop an overdose from happening.
For more information on how to be better prepared for a meth overdose situation or if you want to learn how you can get methamphetamine addiction treatment, we are here for you.